2018 News Clipping On Measles Vaccine Side Effects Linked To COVID

Hindustan Times' newspaper clipping reported about side effects seen among children after they were administered the measles rubella vaccine in 2018

A 2018 newspaper clipping about 40 students being hospitalised after they were administered the measles rubella vaccine in Kanpur has resurfaced and is being falsely linked to the nationwide COVID-19 vaccination rollout that took place on January 16.

BOOM found that the newspaper clipping is from November 2018 edition of Hindustan Times

The headline of the newspaper clipping reads, "40 students hospitalised after vaccination in Knp" by HT correspondent.

The clipping was tweeted and captioned as "Soon after injected covid-19 vaccine in India."

The tweet is archived here.

Also Read: Old Video Of Crowd Singing 'Vande Mataram' In Dubai Shared As Gabba

Fact Check

BOOM searched with keywords from the headline in the newspaper clipping and found a report by Hindustan Times published on November 30, 2018. The report is available on PressReader, a digital newsstand with access to newspaper and magazines worldwide .

An excerpt from the news report reads, "More than 40 children from three schools in Kanpur developed rashes, fever, headache and abdominal pain after they were administered measles, rubella vaccine on Thursday as part of a state wide vaccination programme." It further reported about 20 students being discharged within two hours of admission and others kept under observation till late noon that day. Below is a screenshot of the news report.

The incident was also reported on Times of India on 30 November, 2018.

A blog post features the same image of the newspaper clipping that is now viral in the backdrop of COVID-19 vaccination drive.

PIB Fact Check, the official handle of Press Information Bureau, which counters misinformation on government policies and schemes, also debunked the claims viral with the newspaper clipping.

According to the data released by Ministry of Health and Family Welfare on January 18, 2021, 580 cases of Adverse Events Following Immunization (AEFI) were reported in two days after the COVID-19 vaccination drive was rolled out for healthcare and frontline workers. In an advisory fact sheet released by Bharat Biotech, people with health certain conditions are instructed to consult with their vaccine provider and preferably avoid getting the Covaxin shot.

Updated On: 2021-01-22T14:27:03+05:30
Claim Review :   News clipping shows 40 students hospitalised after vaccination in Knp India
Claimed By :  Twitter Post
Fact Check :  False
Show Full Article
Next Story